Vol. 75, No. 2, 1978

Recent Issues
Vol. 307: 1  2
Vol. 306: 1  2
Vol. 305: 1  2
Vol. 304: 1  2
Vol. 303: 1  2
Vol. 302: 1  2
Vol. 301: 1  2
Vol. 300: 1  2
Online Archive
Volume:
Issue:
     
The Journal
Editorial Board
Subscriptions
Officers
Special Issues
Submission Guidelines
Submission Form
Contacts
ISSN: 1945-5844 (e-only)
ISSN: 0030-8730 (print)
Author Index
To Appear
 
Other MSP Journals
Fixed sets of involutions

Frank Lewis Capobianco

Vol. 75 (1978), No. 2, 339–345
Abstract

In their work Differentiable Periodic Maps, Conner and Floyd posed the following question: Given a closed smooth n-manifold Mn, for what values of k does there exist a closed (n + k)-manifold V n+k with smooth involution T whose fixed point set is diffeomorphic to Mn? In this paper we show that for many values of k there is a closed manifold with involution (T,V n+k) whose fixed point set is cobordant to Mn.

Mathematical Subject Classification 2000
Primary: 57R85
Milestones
Received: 7 December 1976
Published: 1 April 1978
Authors
Frank Lewis Capobianco